Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 11, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 9, 2022, 7:49 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 10, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2022, 7:49 PM EDT (23:49 UTC)
- In effect from
- Jul 10, 2022, 8:00 AM EDT
- Expired
- Jul 10, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WHUS41 KCAR 092349 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 749 PM EDT Sat Jul 9 2022 MEZ029-030-100800- /O.CAN.KCAR.BH.S.0010.000000T0000Z-220710T0000Z/ /O.NEW.KCAR.BH.S.0011.220710T1200Z-220711T0000Z/ Coastal Hancock-Coastal Washington- 749 PM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
844 WHUS41 KCAR 100022 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 822 PM EDT Sat Jul 9 2022 MEZ029-030-100830- /O.CON.KCAR.BH.S.0011.220710T1200Z-220711T0000Z/ Coastal Hancock-Coastal Washington- 822 PM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
125 WHUS41 KCAR 100742 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 342 AM EDT Sun Jul 10 2022 MEZ029-030-110000- /O.CON.KCAR.BH.S.0011.220710T1200Z-220711T0000Z/ Coastal Hancock-Coastal Washington- 342 AM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
119 WHUS41 KCAR 102351 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 751 PM EDT Sun Jul 10 2022 MEZ029-030-110100- /O.EXP.KCAR.BH.S.0011.000000T0000Z-220711T0000Z/ Coastal Hancock-Coastal Washington- 751 PM EDT Sun Jul 10 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 7:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 9, 7:45 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
745 PM EDT Sat Jul 9 2022
.SYNOPSIS...
High pressure will continue to build in from the northwest
tonight then move south of the area Sunday into Monday. A cold
front will begin to approach late Tuesday, then cross the region
Wednesday followed by an upper level trough on Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
745 pm update...
Clouds are gradually diminishing with sunset with winds becoming
lighter as ridge axis builds twd the region. Have made no
adjustments to fcsts other than to populate with current temps
and dwpts. Still expected patchy river valley fog acrs nwrn
zones after midnight with possibility of patchy frost in the
coldest valleys of the North Woods. With Estcourt Station having
dropped to 34 this morning may need to consider lowering mins
for tonight with lesser wind expected. Will re-evaluate thru the
evening, though model guidance is not even close to current low
fcst and will pretty much be a shot in the dark.
Prev discussion blo...
Sfc high pres from the Great Lks will cont to build ovr the FA
ovrngt with the SW to NE ridge axis ovr the FA by erly Sun morn.
This will allow breezy NNW winds to drop off sig arnd sunset,
then become lgt and vrbl late tngt, spcly ovr broad rvr valley
areas. What's left of the Cu cld field across the N hlf of the
FA will also dissipate from sunset onward, leaving clr skies for
all of the FA from late Eve. The combo of dry air, clr skies,
and lgt and vrbl winds late tngt may allow for ovrngt lows to
drop below 40 ovr many Nrn rvr vly areas and for a brief pd of
patchy evaporational rvr fog from 3 to 7 am EDT. Coldest NW
vlys, particularly the Wrn St John Vly west of the Allagash may
even drop into the mid to upper 30s with brief patchy frost, but
with few inhabitants in this area, there will be virtually no
impact on farms and gardens.
After a very chilly start Sun, temps under sunny skies and lgt
W winds will rapidly recover by aftn with many low trrn lctns N
of the immediate coast seeing greater than a 40 deg diurnal
rise in temps from morn lows, resulting in close to seasonal
normal aftn hi temps.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A cold front to the north and a high pressure over the Gulf of
Maine should be the main factors affecting the region Sunday
night. RH models show gradually increasing clouds across the
north that will start to move into the south around sunrise.
Temps are expected to be near normal. By Monday, the slow moving
front should sag south throughout the day. This will cause
chance rain showers across the Crown of Maine, then move into
the North Woods and Central Aroostook by the afternoon. With the
center of the low to the NW, 925mb temps confirm that the
region will be in the warm sector of the low, which will make
for a warm and humid day.
By Monday night, the low pressure system will follow the upper
level trof and turn NE. This will push rain showers further
south into the region. With more stable southerly flow Monday
night, decided to keep rain showers out of Downeast until
sunrise with the increase in diurnal heating. By Tuesday, the
slow moving cold front will stat to push in. Rain showers should
move into the entire region. MSLP model show a pre-frontal
boundary with this system, which could bring enough lift and
instability to produce thunderstorms in the afternoon. Decided
to keep thunderstorm chances out of coastal Downeast due to the
onshore winds.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Models are in slight disagreement with the track and strength of
the system for Tuesday night. 12Z GFS and Canadian models have
the center of the low far north into Quebec and continuing out
towards the Maritimes, while the Euro has the system located to
the NW of the state. Nevertheless, rain showers should stick
around the region through Wednesday as the slow moving cold
front finally moves through the state. By Thursday and into
Friday, a slow moving upper level trof will push a high pressure
system into the region, however, continued shortwave energy
should follow the trof, pumping moisture and rain showers into
the region in the afternoons. This convection could produce some
thunderstorms. Warmer temps are expected through the rest of the
week and into the weekend.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR next 24 hours with only change groups being wind
speed and direction. Cannot rule out IFR vsbys at PQI for a
brief period of time in the morning.
SHORT TERM: Sunday night...VFR. A slight chance of showers late
across the Saint John Valley. SW winds 5-10 kts.
Monday-Monday night...Generally VFR. MVFR possible mostly north
with a chance of showers. SW winds 10-15 kts, gusts up to 20
kts Monday. SSW winds 10-15 kts Monday night.
Tuesday-Wednesday...VFR/MVFR, occasional IFR/LIFR, with showers
and thunderstorms. SW winds 10-15 kts Tuesday through Tuesday
night. SW winds 10-15 kts, becoming WNW Wednesday.
Wednesday night-Thursday...VFR/MVFR, occasional IFR/LIFR, with
showers and Thu afternoon thunderstorms. NW winds 5-10 kts.
&&
.MARINE...
NEAR TERM: Winds and seas will remain well below SCA thresholds
Tngt thru Sun. Kept close to blended wv model guidance for fcst
wv hts with wvs msly composed of a single S to N propagating
spectral group with pds of 7 to 9 sec.
SHORT TERM: Winds/seas below small craft advisory levels Sunday
through Monday. Small craft advisory conditions possible Monday
night into Tuesday. A chance of showers/thunderstorms Tuesday
into Wednesday along with patchy fog.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Buster/VJN
Short Term...LaFlash
Long Term...LaFlash
Aviation...Buster/VJN/LaFlash
Marine...Buster/VJN/LaFlashHazardous weather outlook, Jul 9, 3:49 AM EDT, 16 hours before
Hazardous Weather Outlook National Weather Service Caribou ME 349 AM EDT Sat Jul 9 2022 MEZ001>006-010-011-015>017-031-032-100800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 349 AM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-100800- Coastal Hancock-Coastal Washington- 349 AM EDT Sat Jul 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-100800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 349 AM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:48 AM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 16 hr |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.